After 2 stents fitted my husband has ... - British Heart Fou...

British Heart Foundation
11,667 members7,151 posts

After 2 stents fitted my husband has had 3 UTI’s

This is getting beyond a joke. My husband had angioplasty (6hour procedure) on Jan 8th this year and ever since he has been on 3 courses of antibiotics due to UTI’s. Never had them before in his life. What’s going on ? ! He’s on Atorvastatin, Clopidogrel and Aspirin.

14 Replies
oldestnewest

Sorry to hear that. Do you think it's procedure or meds related. He has my sympathy as I am on round two of antibiotics for a persistent uti, dreadful things to contend with on top of everything else. Hope it all resolves very soon.

Reply

Thank you. I’m really not sure what it’s due to. That’s the issue. But yes they’re horrible. Hope you get over yours.

1 like
Reply

Hi,

It’s not necessarily connected as association isn’t causation.

Have urine samples been sent to the lab to identify the bacteria that’s causing the problem so that the antibiotics can be targeted? It’s important that urine samples are sent before antibiotics given as they can interfere with the results. There are a lot more antibiotic resistant infections around especially ESBL ( E. coli ) which can take prolonged courses of the correct antibiotic to clear. Has he been referred to a urologist?

1 like
Reply

So his sample was sent off pre-antibiotics and we are still waiting for the results with the bank holiday delaying things. He hasn’t been referred to a urologist but we will see what the results throw up. It’s difficult to know whether his mads are causing them or it’s part of his recovery. I take your point about causation.

1 like
Reply

Has he been prescribed omeprazole or any other PPI as sometimes they can cause repeated Urinary infections.

Did this start after the admission ( ? hospital acquired infection so may be more resistant. )

1 like
Reply

UTI in men usually mean there is an underlying pathology such as prostate enlargement, bladder tone, post TURP, drugs that reduce BP, prostate size, then catheter related and STI. Antibiotics help but the underlying cause needs to be addressed such as catheter care etc.

Drink plenty of liquids

Antibiotics if required

Is your husband in hospital ?

Simon

Reply

No he’s not in hospital - I agree we need to know what’s causing it. I just wondered if anyone else had similar experience on his meds.

Reply

So my meds reduce my flow this could lead to a uti, how old is your husband this can have an impact on urinary out put I’ve seen this with my patients

Reply

He’s only 48.

Reply

Did he have a catheter fitted for the op? I had this. Caused some damage to urethra and then had recurrent UTIs for a couple of years. It righted itself eventually but was very unpleasant.

Reply

No he didn’t have a catheter fitted. Glad you recovered.

Reply

It could well be unrelated, I had the same problem and am presently under going tests for prostate problems. Get him to ask his GP to refer him to a urologist to investigate.

Reply

Thanks - yes will do.

Reply

Is it not the clopidogril causing it. I had bleeding in my wee thro taking clopidogril took off it for 3 weeks then back on it and fine now had a little bit of blood in wee recently but took cranberry juice 2x a day and been ok since. I take ocean spray cranberry classic and lemon barley water occasionally. Good luck and I hope they get to the bottom of this.

Reply

You may also like...